Alert archive / New York / Flash Flood Warnings in 2023

Flash Flood Warning 28, NWS Albany, NY

July 24, 2023Albany County, Schenectady County, New York

NWS Albany, NY issued this flash flood warning at Jul 24, 2023, 1:45 PM EDT for Albany County, Schenectady County, New York. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2023, 1:45 PM EDT (17:45 UTC)
Expired
Jul 24, 2023, 4:11 PM EDT
In force
2 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

Counties Albany County, NY, Schenectady County, NY

The radar

The Albany radar (KENX), 15 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 5.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2023-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 94 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2023-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
94 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1458 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

336 
WGUS51 KALY 241745
FFWALY
NYC001-093-242045-
/O.NEW.KALY.FF.W.0028.230724T1745Z-230724T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albany NY
145 PM EDT Mon Jul 24 2023

The National Weather Service in Albany has issued a

* Flash Flood Warning for...
  Northwestern Albany County in east central New York...
  Southeastern Schenectady County in east central New York...

* Until 445 PM EDT.

* At 145 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 2.5 inches of 
  rain have fallen. Additional rainfall amounts up to 1 inch are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Schenectady, Rotterdam, Duanesburg, Berne, Altamont, Knox, 
  Princetown, Gifford, East Township, Dunnsville, Duane Lake, 
  Kelleys, Thompsons Lake, Duane Mansion, Parkers Corners, Pine 
  Grove, West Township, South Schenectady, Bellevue and Hungry Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4275 7414 4280 7406 4279 7391 4264 7404
      4261 7418

FLASH FLOOD...RADAR INDICATED

$$

JPV
1 follow-up statement
815 
WGUS71 KALY 242011
FFSALY

Flash Flood Statement
National Weather Service Albany NY
411 PM EDT Mon Jul 24 2023

NYC001-093-242021-
/O.CAN.KALY.FF.W.0028.000000T0000Z-230724T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Albany NY-Schenectady NY-
411 PM EDT Mon Jul 24 2023

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN ALBANY AND 
SOUTHEASTERN SCHENECTADY COUNTIES...

Flood waters have receded. Flooding is no longer expected to pose a 
threat.

LAT...LON 4275 7414 4280 7406 4279 7391 4264 7404
      4261 7418

$$

JPV

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 1:36 PM EDT, 9 minutes earlier.

Area forecast discussion, Jul 24, 1:36 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
136 PM EDT Mon Jul 24 2023

.SYNOPSIS...
An approaching upper level disturbance will allow for scattered
to numerous showers and thunderstorms this afternoon into this
evening, some of which may contain heavy rainfall or gusty
winds. A few more showers or storms can't be ruled out on
Tuesday as well. Beginning Wednesday, the threat for showers and
storms will diminish, as hot and humid weather returns to the
region.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
.UPDATE...Severe Thunderstorm Watch 544 has been issued across
the entire area through 8 PM this evening.

Coverage of convection increased rather quickly early this
afternoon due to forcing ahead of a short wave moving across
upstate NY. Based on SPC Mesoanalysis page, there is enough
instability (SBCAPE 1000-1500 J/Kg) and 0-6 km shear (25-30 kt)
along with steep low level 0-3 km lapse ~8 degC/Km and DCAPE of
600-900 J/Kg to prompt the issuance of a Severe Thunderstorm
Watch across eastern New York and western New England. Damaging
wind gusts are the main threat, although isolated large hail is
possible within the strongest cores along with locally heavy
rainfall. At this time, based on radar the strongest storms are
in south-central Herkimer county, with more congealed activity
across the Mohawk Valley into the Capital District and northern
Catskills. Difficult to determine the greatest threat area due
to lack of overlap between the best forcing, and strongest
instability/shear, but overall confidence sufficient for
scattered severe storms developing.

.PREV DISCUSSION[1033]...Water vapor imagery shows a well-
defined/compact upper level disturbance rotating through central
NY. This disturbance is tracking northeastward. Ahead of it, a
plume of mid level moisture is noted, with forcing increasing
across southern NY and NE PA. Instability is building, with
generally ~1000 J/KG of SBCAPE (from SPC Mesoanalysis page)
already developing. Shear is still somewhat weak, although
starting to increase to 25-30 kt from SW to NE. Fairly steep low
level lapse rates around 7.5 degC/Km and DCAPE of 600-800 J/Kg
will result in a threat for isolated damaging winds gusts within
the stronger storms. Locally heavy rainfall will also be
possible, although any isolated flash flood will be favored for
areas that see any repeated downpours from storms today. Much of
the area is now in a Marginal Risk (level 1 of 5) outlook for
severe storms from the Storm Prediction Center. Based on 12Z
CAMs and strength of the upper disturbance, have increased PoPs
to likely from I-90 northward, with chance PoPs/scattered
coverage south from mid afternoon to early evening.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
Storms should start to diminish in coverage by later this
evening thanks to the loss of daytime heating and the best
forcing starting to move away from the area. Some fog will
develop overnight, especially for areas that see rain on Monday.
Lows will be in the upper 50s to mid 60s.

There will still be the trough axis in place over the Northeast
for Tuesday, so some additional showers and thunderstorms will
develop by afternoon once again. Coverage looks a little lower
than Monday. In addition, the highest moisture plume may be just
east of the region, so the threat for flooding rainfall rates
may be located more east/northeast of the region over New
England. While there should be enough instability for some
thunder, there doesn't appear to be enough shear for organized
storms or any severe weather. Temps should be well into the 80s
for Tuesday and along with muggy dewpoints, it will feel quite
uncomfortable for the afternoon hours.  Any convection should
diminish by Tuesday night, allowing for a quiet night with lows
in the 60s.

On Wednesday, weak shortwave ridging and nearby high pressure
should allow for dry weather. However, it will be rather warm
and muggy with plenty of sun in place. 850 hpa temps will be +16
to +18 C, allowing for daytime highs to be close to 90 in valley
areas. It will be continued humid as well, but heat index values
may wind up just short of advisory criteria for Wednesday. Lows
will only fall back into the mid to upper 60s for Wed night with
fairly clear skies.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
Long term period will begin with hot, humid conditions, but some
improvement is expected by the second half of the weekend. There
will be chances for showers and thunderstorms each day, especially
in the afternoon and evening...

For the start of the long term period Thursday and Friday, flow
becomes zonal aloft as upper troughing retreats into eastern Canada.
This will help to advect a warm airmass into the region with 850 mb
temps rising to +18 to +20C, which will correlate with daytime highs
climbing into the 90s for valley areas Thursday and Friday. With dew
points in the upper 60s to low 70s both days, the combination of
heat and humidity will lead to feels-like temperatures above 95F in
some valley areas, so heat advisories will likely be needed for at
least a portion of our region later on this week. A weak cold front
looks to track across the region Friday, with the potential for a
stronger cold frontal passage over the weekend. This will lead to
highs in the upper 70s (terrain) to upper 80s (valleys) Saturday,
with highs Sunday a few degrees cooler than on Saturday. Overnight
lows will be in the upper 60s and low 70s Thursday through Friday
night, with mid 50s(terrain) to mid 60s (valleys) expected Saturday
and Sunday nights.

With troughing in eastern Canada and ridging aloft over the southern
US, fast zonal flow is expected over our region. Multiple
disturbances are expected to track through the westerly flow aloft,
but the track and timing of these disturbances remains highly
uncertain. If any of these upper impulses coincide with peak daytime
heating, then showers and thunderstorms will likely develop. The
best chance for this appears to be Friday afternoon. Upper troughing
then digs south towards our region Saturday and Sunday, bringing
additional chances for showers and storms. It is too early for
specifics, so will just mention that some of these storms could be
on the stronger side as the upper jet being located nearby will help
enhance vertical wind shear. Timing and coverage of showers/storms
should come into better focus over the next few days as forecast
lead time decreases.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Through 12z Tuesday...Patchy fog/mist at GFL and PSF should lift by
11-12z this morning, with VFR conditions expected to prevail at all
TAF sites through this morning with just FEW to SCT mid and high
clouds around.

This afternoon, scattered showers and thunderstorms develop. Tried
to narrow down the timing of showers/storms from the previous TAF
issuance, but there is still some uncertainty as to if/when showers
and storms move over any of the terminals as the showers and storms
will be scattered in nature. Nevertheless, included tempo groups
from mid-afternoon through early evening, but can't rule out a
shower or storm moving over one of the terminals an hour or two on
either side of this window. Any showers/storms could result in MVFR
cigs and MVFR to IFR vsbys, but VFR conditions are expected outside
of showers/storms. Thunderstorms could produce wind gusts in excess
of 30 kt this afternoon and evening.

Tonight, any lingering showers/storms diminish after sunset. Some
lingering mid-level clouds are expected through the first half of
the night, but VFR conditions should prevail. However, patchy
fog/mist will develop again tonight, especially for areas that see
rain this afternoon. Due to the uncertainty, only included mention
of MVFR vsbys at GFL and VFR vsbys with BR and BCFG in the PSF TAF.
Will refine timing and magnitude of fog/mist with subsequent TAF
issuances.

Winds will be light and variable for the next few hours, increasing
to 5-10 kt from the south/southeast by mid-morning and then
increasing to around 10 kt from the south this afternoon. Winds
diminish to around 5 kt from the south after sunset, becoming light
and variable after 6z tonight.

Outlook...

Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: No Operational Impact. NO SIG WX.
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: Moderate Operational Impact. Chance of SHRA...TSRA.
Thursday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Friday: Moderate Operational Impact. Chance of SHRA...TSRA.
Friday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Saturday: Moderate Operational Impact. Chance of SHRA...TSRA.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...Frugis/JPV
NEAR TERM...Frugis/JPV
SHORT TERM...Frugis
LONG TERM...Main
AVIATION...Main
Hazardous weather outlook, Jul 24, 1:40 PM EDT, 5 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
140 PM EDT Mon Jul 24 2023

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-251100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
140 PM EDT Mon Jul 24 2023

...SEVERE THUNDERSTORM WATCH 544 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York, eastern New York and
southern Vermont.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Heat index values are expected to reach or exceed 95 degrees
Thursday and Friday, mainly for lower elevations. Heat advisories
will likely be needed.

Also, there is a chance of thunderstorms Tuesday and Thursday
through Saturday, mainly during the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation requested for all of eastern New York and western
New England.

In the hours before

Special weather statement, Jul 24, 11:51 AM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Albany NY
1151 AM EDT Mon Jul 24 2023

NYZ033-241615-
Hamilton NY-
1151 AM EDT Mon Jul 24 2023

...A strong thunderstorm will impact portions of northeastern
Hamilton County through 1215 PM EDT...

At 1150 AM EDT, Doppler radar was tracking a strong thunderstorm near
Indian Lake, moving northeast at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Indian Lake, Speculator, Lake Durant Campground, Lewey Lake
Campground and Sabael.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4392 7433 4381 7422 4383 7415 4381 7412
      4381 7408 4380 7405 4373 7417 4373 7421
      4371 7421 4359 7436 4369 7454 4393 7433
TIME...MOT...LOC 1550Z 224DEG 10KT 4377 7433

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

SND
Special weather statement, Jul 24, 12:27 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Albany NY
1227 PM EDT Mon Jul 24 2023

NYZ051>053-058-059-241700-
Eastern Albany NY-Western Rensselaer NY-Eastern Greene NY-
Western Greene NY-Western Albany NY-
1227 PM EDT Mon Jul 24 2023

...A strong thunderstorm will impact portions of southern Albany,
northeastern Greene and southwestern Rensselaer Counties through 100
PM EDT...

At 1226 PM EDT, Doppler radar was tracking a strong thunderstorm near
Westerlo, or 16 miles southwest of Delmar, moving northeast at 15
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
New Baltimore, Westerlo, Ravena, Voorheesville, Castleton-On-Hudson,
Feura Bush, Selkirk, New Scotland, Coeymans, Clarksville, Coeymans
Hollow, Spawn Hollow, Dormansville, Beckers Corners, Result, Bramans
Corners, Houcks Corners, Mallorys Corners, South Bethlehem and
Surprise.

This includes Interstate 87 between exits 21A and 22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4269 7395 4250 7369 4247 7375 4246 7378
      4245 7378 4232 7401 4245 7418
TIME...MOT...LOC 1626Z 224DEG 11KT 4244 7403

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

SND
Special weather statement, Jul 24, 12:40 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Albany NY
1240 PM EDT Mon Jul 24 2023

NYZ048-049-051-052-241715-
Eastern Albany NY-Eastern Schenectady NY-Western Schenectady NY-
Western Albany NY-
1240 PM EDT Mon Jul 24 2023

...A strong thunderstorm will impact portions of southeastern
Schenectady and northwestern Albany Counties through 115 PM EDT...

At 1239 PM EDT, Doppler radar was tracking a strong thunderstorm over
Altamont, or 9 miles southwest of Rotterdam, moving northeast at 10
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Albany, Schenectady, Rotterdam, Colonie, Guilderland, Duanesburg,
Berne, Voorheesville, Altamont, Delanson, Knox, Princetown, Duane,
Shakers, East Berne, Gifford, Quaker Street, Schonowe, Helderberg and
Mariaville Lake.

This includes the following highways...
 Interstate 88 between exits 24 and 25.
 Interstate 90 between exits 25 and 25a.
 Interstate 890 between exits 7 and 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Lightning is occurring with this storm. Lightning can strike 10
miles away from a thunderstorm. Seek a safe shelter inside a
building or vehicle.

&&

LAT...LON 4287 7413 4274 7381 4257 7402 4264 7418
      4267 7417 4272 7417 4273 7418 4271 7419
      4271 7420 4272 7420
TIME...MOT...LOC 1639Z 210DEG 7KT 4268 7408

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

SND
Special weather statement, Jul 24, 1:06 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Albany NY
106 PM EDT Mon Jul 24 2023

NYZ038-040-241730-
Southern Herkimer NY-Montgomery NY-
106 PM EDT Mon Jul 24 2023

...Strong thunderstorms will impact portions of southern Herkimer and
northwestern Montgomery Counties through 130 PM EDT...

At 105 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from West Winfield to near Springfield. Movement was
north at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, St.
Johnsville, West Winfield, Middleville, Jordanville, Cedarville,
Fairfield, Elizabethtown, Warren, Ingham Mills, Spinnerville, Cedar
Lake, Farrel Corner, Countryman and South Ilion.

This includes Interstate 90 between exits 29A and 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
eastern New York.

&&

LAT...LON 4320 7509 4311 7477 4308 7477 4305 7476
      4301 7462 4285 7472 4290 7488 4284 7489
      4282 7491 4291 7510 4286 7514 4286 7521
      4292 7520 4305 7522
TIME...MOT...LOC 1705Z 194DEG 23KT 4288 7521 4279 7489

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

SND
Special weather statement, Jul 24, 1:20 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Albany NY
120 PM EDT Mon Jul 24 2023

NYZ032-033-038-241745-
Northern Herkimer NY-Hamilton NY-Southern Herkimer NY-
120 PM EDT Mon Jul 24 2023

...A strong thunderstorm will impact portions of southwestern
Hamilton and central Herkimer Counties through 145 PM EDT...

At 120 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ohio, or 13 miles north of Little Falls, moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Dolgeville, Ohio, Newport, Poland, Cold Brook, Northwood, Russia,
Norway, Nobleboro, Curtis, Burrell Corners, Wilmurt Corners, Shedd
Corners, Morehouseville, Hoffmeister, Hurricane, Grant, Gray, Black
Creek Reservoir and Wood Corners.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
eastern New York.

&&

LAT...LON 4330 7515 4330 7512 4332 7510 4333 7508
      4336 7508 4349 7490 4343 7462 4328 7468
      4329 7471 4323 7470 4312 7475 4311 7476
      4319 7510 4323 7507 4323 7510 4326 7516
TIME...MOT...LOC 1720Z 213DEG 21KT 4325 7489

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

SND
Local storm report, Jul 24, 1:44 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Albany NY
144 PM EDT Mon Jul 24 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     Tstm Wnd Dmg     Herkimer                43.03N  74.99W
07/24/2023                   Herkimer           NY   Public

            Trees and wires down in multiple locations in the
            village of Herkimer - crossroads of Gray and Suiter St,
            Margaret St, and Shells Bush Rd (NE of Herkimer).

&&

Event Number ALY2304065

DM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 11:51 AM EDTSpecial Weather StatementALYHamilton24 min
Jul 24, 12:27 PM EDTSpecial Weather StatementALYAlbany33 min
Jul 24, 12:40 PM EDTSpecial Weather StatementALYSchenectady35 min
Jul 24, 1:06 PM EDTSpecial Weather StatementALYMontgomery24 min
Jul 24, 1:10 PM EDTAreal Flood AdvisoryALYAlbany, Schenectady39 min
Jul 24, 1:20 PM EDTSpecial Weather StatementALYHerkimer25 min
Jul 24, 2:02 PM EDTSpecial Weather StatementALYFulton, Hamilton, Herkimer28 min
Jul 24, 2:27 PM EDTSpecial Weather StatementALYColumbia33 min
Jul 24, 2:32 PM EDTSpecial Weather StatementALYWarren28 min
Jul 24, 2:34 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer, Saratoga, Schenectady98 min
Jul 24, 2:44 PM EDTSpecial Weather StatementALYHamilton31 min
Jul 24, 2:52 PM EDTSpecial Weather StatementALYWashington23 min
Jul 24, 3:02 PM EDTSpecial Weather StatementALYRensselaer28 min
Jul 24, 3:15 PM EDTSpecial Weather StatementALYRensselaer30 min
Jul 24, 5:58 PM EDTSpecial Weather StatementALYOtsego47 min
Jul 24, 6:40 PM EDTSpecial Weather StatementALYFulton35 min
Jul 24, 6:43 PM EDTSpecial Weather StatementALYFulton32 min
Jul 24, 6:59 PM EDTSpecial Weather StatementALYSchoharie46 min
Jul 24, 7:13 PM EDTSpecial Weather StatementALYFulton, Montgomery32 min

Nearby

Flash Flood Warnings in New York, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.